Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 3, 2008, 3:42 PM CST for Amite County, Mississippi. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 3:42 PM CST (21:42 UTC)
- Expired
- Mar 3, 2008, 4:15 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Amite County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 3:45 PM CST | TSTM WND DMG | 1 Se Liberty, MS | TREE AND SEVERAL LARGE BRANCHES BLOWN DOWN ON MS HIGHWAY 584 |
| Mar 3, 3:50 PM CST | TORNADO 1 | 3 E Liberty, MS | TORNADO MOVED ALONG A NORTH NORTHEAST PATH FOR APPROXIMATELY 1.5 MILES. LARGE CIRCULATION WITH WIDTH VARYING FROM 75 TO 250 YARDS. LARGE TREES BLOWN DOWN AND UPROOTED...LARGE BRANCHES SNAPPED. SEVERAL HOUSES SUFFERED EXTENSIVE ROOF DAMAGE AND SEVERAL TRAILERS |
| Mar 3, 4:00 PM CST | TSTM WND DMG | 3 E Liberty, MS | TREES DOWN...ONE HOME DESTROYED AND SEVERAL HOMES DAMAGED IN EASTERN PORTION OF COUNTY. POSSIBLE TORNADO. REPORTED BY AMITE COUNTY S.O. TIME BASED ON RADAR. |
| Mar 3, 4:05 PM CST | TSTM WND DMG | 3 Se Smithdale, MS | TREE BLOWN DOWN ALONG HIGHWAY 570. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 2:25 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 032142
TORLIX
MSC005-032215-
/O.NEW.KLIX.TO.W.0031.080303T2142Z-080303T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CST MON MAR 3 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
AMITE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF LIBERTY...
* UNTIL 415 PM CST
* AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF LIBERTY...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
LIBERTY BY 350 PM CST...
SMITHDALE BY 410 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3135 9055 3128 9055 3100 9086 3100 9091
3110 9103 3137 9076
TIME...MOT...LOC 2142Z 223DEG 38KT 3110 9088
$$1 follow-up statement
000
WWUS54 KLIX 032157
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CST MON MAR 3 2008
MSC005-032215-
/O.CON.KLIX.TO.W.0031.000000T0000Z-080303T2215Z/
AMITE MS-
357 PM CST MON MAR 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR AMITE
COUNTY...
AT 352 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LIBERTY...MOVING
NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF SMITHDALE BY 415 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3136 9055 3128 9055 3125 9059 3124 9059
3105 9081 3103 9081 3102 9083 3117 9095
3136 9065
TIME...MOT...LOC 2157Z 234DEG 29KT 3117 9077
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 3, 1:52 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 3, 1:52 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CST MON MAR 3 2008
.SHORT TERM...
EARLY THIS AFTERNOON THUNDERSTORMS WERE CONTINUING TO DEVELOP
ACROSS MUCH OF NORTHEASTERN THROUGH SOUTHERN AND CENTRAL
LOUISIANA...AHEAD OF THE COLD FRONT WHICH STRETCHED FROM NORTH-
CENTRAL LOUISIANA THROUGH EXTREME EAST TEXAS. DEW POINTS
APPROACHING 70F WERE PUSHING INTO SOUTHEASTERN LOUISIANA. A LOW-
LEVEL JET OF 55-60 KNOTS WAS OVER SOUTHWESTERN LOUISIANA...AS
INDICATED BY THE 18Z LCH SOUNDING. A STRONG UPPER-LEVEL TROUGH WAS
OVER WEST TEXAS WITH DIFFLUENCE ALOFT OVER THE LOWER MISSISSIPPI
VALLEY. MSAS ANALYZED LIFTED INDICIES WERE LESS THAN -7 AROUND THE
HOUMA AREA. 18Z 0-3KM STORM RELATIVE HELICITY VALUES WERE OVER 600
AT LCH AND NEAR 400 AT LIX. THUNDERSTORM ACTIVITY WILL CONTINUE TO
INCREASE AND SPREAD EASTWARD INTO OUR PCWA AS THE SYSTEM MOVES
EASTWARD. THE FRONT SHOULD BE PUSHING INTO THE BATON ROUGE AREA
BETWEEN 6-9 PM...AND THE MISSISSIPPI GULF COAST 12-3AM. WINDS ARE
EXPECTED TO GUST TO GALE FORCE OVER THE COASTAL WATERS WITH
SUSTAINED 25 TO 30 KNOTS. HIGH PRESSURE WILL BUILD INTO THE LOWER
MISSISSIPPI VALLEY TUESDAY NIGHT INTO WEDNESDAY...WITH LOW TEMPS
DROPPING TO NEAR FREEZING OVER MUCH OF SOUTH MISSISSIPPI.
.LONG TERM...
A SURFACE LOW WILL MOVE NORTHEASTWARD INTO THE WESTERN GREAT LAKES
BY THURSDAY MORNING...DRAGGING A COLD FRONT INTO LOUISIANA AS
CONVECTION DEVELOPS IN THE WESTERN AND NORTH-CENTRAL GULF OF
MEXICO. THE FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE
THURSDAY INTO FRIDAY MORNING AS A BROAD UPPER-LEVEL TROUGH DROPS
INTO THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY.
.AVIATION...
STRONG THUNDERSTORMS ARE EXPECTED AT THE TERMINALS THIS AFTERNOON
INTO THE EVENING HOURS. THE COLD FRONT SHOULD PUSH THROUGH THIS
EVENING AROUND BTR INTO THE EARLY MORNING HOURS AROUND GPT.
VISIBILITIES MAY DROP TO 1SM AND CEILINGS TO 500FT IN THE STRONGER
STORMS. WIND GUSTS COULD BE 35-45 KNOTS WITH THE STRONGEST
STORMS...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 44 54 32 66 / 90 10 0 0
BTR 44 55 34 67 / 90 10 0 0
MSY 48 56 39 66 / 90 20 0 0
GPT 48 56 35 65 / 90 30 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 3 PM CST TUESDAY FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ555-570-575.
&&
25Hazardous weather outlook, Mar 3, 11:00 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST MON MAR 3 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041300- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. THE GREATEST RISK WILL BE A SQUALL LINE WITH DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. DUE TO INCREASING SOUTHERLY FLOW IN ADVANCE OF THE SQUALL LINE...A FEW SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES MAY DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING HOURS BEFORE THE SQUALL LINE PASSAGE FROM WEST TO EAST. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY FOR THE GULF COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS. STRONG SOUTHERLY WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED IN ADVANCE OF A STRONG COLD FRONT THAT WILL MOVE ACROSS THE MARINE AREA TONIGHT. IN THE WAKE OF THIS FRONT... STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED LATE TONIGHT INTO TUESDAY. NEAR GALE CONDITIONS ARE POSSIBLE LATE MONDAY NIGHT AND TUESDAY MORNING ACROSS THE GULF COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS IN THE CENTRAL GULF OF MEXICO AND MOVES EAST TOWARD FLORIDA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND FIRST RESPONDERS SHOULD MONITOR THE WEATHER SITUATION THIS AFTERNOON AND TONIGHT AND BE PREPARED TO ACTIVATE EMERGENCY OPERATIONS.
In the hours before
Special weather statement, Mar 3, 2:39 PM CST, 1 hour 3 minutes before
LAZ035-036-MSZ068-069-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 239 PM CST MON MAR 3 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING EXTREME SOUTHWEST MISSISSIPPI... AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 40 MILES AN HOUR AND PEA SIZE HAIL NEAR JACKSON...OR ABOUT 5 MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... NORWOOD AT 300 PM. CENTREVILLE AT 315 PM. GLOSTER AND CROSBY AT 330 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 3, 3:26 PM CST, 16 minutes before
MSZ069-032215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CST MON MAR 3 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZE HAIL MOVING INTO WILKINSON COUNTY... AT 323 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND PEA SIZE HAIL NEAR CLINTON...OR ABOUT 13 MILES SOUTH OF GLOSTER...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... LIBERTY AND GLOSTER AT 345 PM. SMITHDALE AT 400 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:07 PM CST | Tornado Warning | LIX | Pike | 23 min |
| Mar 3, 5:10 PM CST | Tornado Warning | LIX | Pike, Walthall | 65 min |
| Mar 3, 5:51 PM CST | Tornado Warning | LIX | Walthall | 39 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.